MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision, glare, halos and light sensitivity.The iol was explanted and exchanged with an unknown atiol (advanced technology intraocular lens) in the secondary implant procedure.Procedure completed on the subsequent day.Additional information was received stating that the clinical reason for the explant was mechanical complication defect of iol (right eye) causing diminished vision and glare.Patient cannot tolerate residual astigmatism (toric overcorrection).The iol was explanted and exchanged with non company lens.Surgeons prognosis states patient vision was clear.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The lens was returned adhered in dried viscoelastic to a small white piece of paper sealed inside a blue, non-company pouch.The lens was cleaned with klrp (klotho-related protein) to release from the paper and to further evaluate.No damage was observed to the lens.A retest of the power (spherical and cylinder) and optical resolution was conducted by an engineering technician.The lens met specifications for a company lens with 20.0 diopter.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause cannot be determined for the reported vision complaint.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The returned lens was cleaned to remove the dried viscoelastic and conduct testing.The power and resolution were retested.The lens met specifications for a company lens with 20.0 diopter.No damage was observed to the lens.The multifocal toric company lens (2.25 cylindrical 20.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company non-toric monofocal lens model (20.5 diopter).Due to a multifocal toric being replaced with a monofocal non-toric lens suggests that a monofocal non-toric lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22521088
Report Number1119421-2025-01948
Device Sequence Number18130538
Product Code MJP
UDI-Device Identifier00380652457910
UDI-Public(01)00380652457910(17)260208(11)220210(10)15351952
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.200
Device Lot Number15351952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; UNSPECIFIED FORCEPS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale